Thanks Beaches, Gaj, Sven, Coral, Greedfighter, GT2!
One of the reasons I thought it important to go in for testing was to assess how well/quickly the DAAs were working, and to give my physicians the information they need in deciding whether or not treatment would have to be extended another 12 weeks, or something like 'Riba' (yuck!) added to get to the endgame - SVR.
At 8 weeks, I'll test again to make sure everything is still heading in the right direction. If possible, I only want to do this once. If it becomes necessary, I will continue treatment for another 12 weeks. Rest assured, a team of wild horses couldn't drag me away from, or take me off of a course of treatment that is actually working.
Sven, I think Gaj misunderstood and posted a picture of a "Cryo -Gobblin" rather than Cryoglobulins. Certainly a mistake anyone could make
Anyway - when we become ill enough with HCV, something goes haywire and our immune systems become sick too. One of the things that happens is that some of the proteins (immunoglobulins) which our immune system makes to keep disease in check get hijacked and compromised by the HCV disease process and form "Cryoglobulins".
When our bodies, or parts of our bodies get below 98.6 degrees Fahrenheit, these rogue Cryoglobulins precipitate (cluster up) and clog up and inflame our blood vessels, causing Vasculitis (an inflammation of our circulatory system) - which in turn can show up as purple patches on our skin, pain or tingling in our extremities (neuropathy) and cause nerve and organ damage.
An example of this would be the purplish patches on the skin on my arms, and the purple red spots which appeared from above my ankles down to my toes, tingling in the tips of my fingers, and joint pain, all of which began to fade and disappear literally within days of starting treatment with generic DAA's.
The pictures posted below are examples of the external symptoms of Cryoglubulinemia. My 'spots' are gone now, so these are photos I grabbed off the net.
Purple blobs are "Cryoglobulins":
What Cryoglobulinemia can look like on our skin: